Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 31, NWS Miami, FL

June 28, 2019Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 28, 2019, 5:01 PM EDT for Palm Beach County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2019, 5:01 PM EDT (21:01 UTC)
Expired
Jun 28, 2019, 5:45 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1925 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1925 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

751 
WUUS52 KMFL 282101
SVRMFL
FLC099-282145-
/O.NEW.KMFL.SV.W.0031.190628T2101Z-190628T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
501 PM EDT Fri Jun 28 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northeastern Palm Beach County in southeastern Florida...

* Until 545 PM EDT.

* At 501 PM EDT, severe thunderstorms were located along a line
  extending from 6 miles northeast of Palm Beach to near Lion Country
  Safari Park, moving west at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington and
  Jupiter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2691 8003 2648 8003 2655 8067 2696 8038
TIME...MOT...LOC 2101Z 103DEG 24KT 2673 7993 2663 8040 

HAIL...0.75IN
WIND...60MPH
 
$$

BAXTER
2 follow-up statements
262 
WWUS52 KMFL 282117
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
517 PM EDT Fri Jun 28 2019

FLC099-282145-
/O.CON.KMFL.SV.W.0031.000000T0000Z-190628T2145Z/
Palm Beach FL-
517 PM EDT Fri Jun 28 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL PALM BEACH COUNTY...

At 516 PM EDT, severe thunderstorms were located along a line
extending from near Schall Circle to 8 miles southwest of Lion
Country Safari Park, moving west at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach and
Greenacres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2682 8009 2660 8011 2658 8065 2687 8044
TIME...MOT...LOC 2116Z 094DEG 27KT 2674 8013 2662 8045 

HAIL...0.75IN
WIND...60MPH
 
$$

BAXTER
606 
WWUS52 KMFL 282135
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
535 PM EDT Fri Jun 28 2019

FLC099-282145-
/O.EXP.KMFL.SV.W.0031.000000T0000Z-190628T2145Z/
Palm Beach FL-
535 PM EDT Fri Jun 28 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY WILL
EXPIRE AT 545 PM EDT...

The storms which prompted the warning have weakened. Therefore, the
warning will be allowed to expire. However gusty winds are still
possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.

LAT...LON 2682 8009 2660 8011 2658 8065 2687 8044
TIME...MOT...LOC 2135Z 103DEG 24KT 2675 8016 2663 8048 

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:55 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 28, 2:55 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Miami FL
255 PM EDT Fri Jun 28 2019

.DISCUSSION...

Tonight through Sunday...

Deep layer southeasterly flow will prevail as south Florida is
sandwiched between mid-level ridging over the western Atlantic and
and low pressure over the southern Mississippi valley. At the
surface, a low pressure trough now located over the Bahamas will
slowly progress through our area, bringing an increase in deep layer
moisture along with it. Forecast precipitable water values during
this time remain on the high side, at around 20 to 30 percent above
average as previously mentioned. Scattered to numerous showers with
embedded thunderstorms are anticipated, with an enhancement to the
typical diurnal cycle. The greatest hazard during this period
remains the threat for localized flooding if repeated rounds of
rainfall affect the same areas. Forecast rain amounts are in the 1
to 1.75 inch range, with a reasonable worst case scenario (the 90th
percentile) of around 2 to 3.5 inches. The highest totals are
expected towards the interior and Gulf coast, although localized
heavier amounts are always possible in heavier showers or storms
regardless of location. Given the widespread cloud cover and
showers, high temperatures should cool into the mid 80s to around 90.

Monday through Thursday...

Mid to upper ridging will become increasingly prominent from the
eastern Gulf of Mexico into the Southeast CONUS. Low to mid-level
moisture should remain in place, allowing for sea breeze driven
convection to continue. However expect less widespread storm
coverage and warming temperatures given the ridging in place.

&&

.MARINE...

Scattered showers and thunderstorms will continue today, becoming
numerous over the weekend. East to southeast winds will increase as
well, and small craft may need to exercise caution late today
through saturday across Atlantic and offshore waters as surface
winds increase. Seas should remain at 3 feet or less.

&&

.AVIATION...

Showers and thunderstorms across the region with afternoon
convection over the interior and west coast along sea breezes. A
surge of moisture over the Bahamas is moving towards South Florida.
This area will allow showers to develop over the Atlantic and
move over east coast within vicinity of terminals. Will continue
to monitor trends to deal with VCTS or TSRA in amendments.
Unsettled weather continues throughout the period with easterly
flow except for the breeze at KAPF.

&&

.BEACH FORECAST...

Showers and storms should become more numerous this weekend. E to SE
winds may increase the rip current risk for the Atlantic beaches
particularly on Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  79  84  77  89 /  50  70  60  50
Fort Lauderdale  80  85  78  89 /  60  70  50  50
Miami            79  85  78  89 /  60  70  50  50
Naples           76  86  74  89 /  60  70  50  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...34/SPM
MARINE...34/SPM
AVIATION...33/Kelly
BEACH FORECAST...34/SPM
Hazardous weather outlook, Jun 28, 10:09 AM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1009 AM EDT Fri Jun 28 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1009 AM EDT Fri Jun 28 2019

...Thunderstorms Possible Across South Florida Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Thunderstorms will be possible today across South
Florida. Lightning, small hail, and isolated damaging wind gusts are
the primary hazards.

Waterspouts: There is a slight chance of waterspouts across all South
Florida waters today.

Wind: There is a slight chance of damaging wind gusts, mainly in the
interior and along the Gulf coast this afternoon. Wind gusts of
around 50 mph are possible today.

Hail: Small hail is possible today with any thunderstorms across
South Florida.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorm chances will continue with coverage increasing this
weekend. The primary hazards are lightning, gusty wind, and
localized street flooding.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Jun 28, 3:53 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     5 SSE MIAMI BEACH       25.75N 80.10W
06/28/2019  M45 MPH          AMZ651             FL   MESONET

            MESONET STATION XGVT GOVERNMENT CUT.

&&

SPM
Special weather statement, Jun 28, 3:53 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Miami FL
353 PM EDT Fri Jun 28 2019

FLZ070-073-075-282045-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
353 PM EDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE AND
CENTRAL MIAMI-DADE COUNTIES UNTIL 445 PM EDT...

* At 353 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Shark Valley Obs Tower, or 15
  miles northwest of Homestead General Airport, moving west at 20
  mph.

* Small hail and wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Shark Valley Obs Tower, Loop Road Ee Center and Fortymile Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2575 8064 2554 8061 2545 8104 2584 8102
TIME...MOT...LOC 1953Z 075DEG 16KT 2565 8073

BAXTER
Special weather statement, Jun 28, 4:14 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Miami FL
414 PM EDT Fri Jun 28 2019

FLZ067-071>074-168-172-173-282100-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
414 PM EDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD
COUNTIES UNTIL 500 PM EDT...

* At 413 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Coconut
  Creek to 8 miles west of Intersection Krome And Kendall Drive.
  Movement was west northwest at 20 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with these storms.

* Locations impacted include...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise,
  Deerfield Beach, Tamarac, Margate, Coral Gables, South Miami,
  Lighthouse Point, Lauderdale-By-The-Sea, Miami Gardens and Kendall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2627 8003 2557 8037 2579 8087 2633 8087
      2634 8064
TIME...MOT...LOC 2013Z 115DEG 16KT 2627 8017 2567 8062

BAXTER
Special weather statement, Jun 28, 4:20 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
420 PM EDT Fri Jun 28 2019

FLZ069-070-282100-
Coastal Collier County FL-Inland Collier County FL-
420 PM EDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLLIER COUNTY UNTIL
500 PM EDT...

* At 419 PM EDT, Doppler radar was tracking a strong thunderstorm
  over Golden Gate, or near Golden Gate Estates, moving northwest at
  20 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Naples, Golden Gate Estates, Naples Park, Naples Manor, Golden
  Gate, East Naples, Lely Resort, West Toll Gate On Alligator Alley,
  Vineyards, North Naples, Pelican Bay, Lely and Quail Creek Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2636 8166 2617 8157 2606 8169 2615 8185
TIME...MOT...LOC 2019Z 128DEG 16KT 2618 8170

MM
Special weather statement, Jun 28, 4:40 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Miami FL
440 PM EDT Fri Jun 28 2019

FLZ067-068-168-282130-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
440 PM EDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PALM BEACH COUNTY UNTIL
530 PM EDT...

* At 440 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 11 miles
  east of Riviera Beach to near Delray Beach. Movement was northwest
  at 20 TO 25 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington, Jupiter,
  Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach,
  Tequesta, Highland Beach, Juno Beach, Ocean Ridge, Greenacres,
  Royal Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake
  Park and Atlantis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2695 8003 2642 8003 2648 8045 2696 8038
      2696 8014 2697 8014 2697 8007
TIME...MOT...LOC 2040Z 113DEG 20KT 2677 7987 2648 8002

BAXTER
Special weather statement, Jun 28, 4:43 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Miami FL
443 PM EDT Fri Jun 28 2019

FLZ066-067-069>071-282130-
Coastal Collier County FL-Inland Broward County FL-Hendry FL-
Inland Collier County FL-Inland Palm Beach County FL-
443 PM EDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIER...SOUTHERN
HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL
530 PM EDT...

* At 443 PM EDT, Doppler radar was tracking strong thunderstorms
  along a line extending from Naples Park to near Miccosukee Indian
  Reservation. Movement was northwest at 25 mph.

* Dime size hail, funnel clouds, and winds in excess of 45 mph
  possible with these storms.

* Locations impacted include...
  Naples, Ave Maria, Golden Gate Estates, Immokalee, Belle Meade,
  Orangetree, Golden Gate, East Naples, Lely Resort, Holey Land
  Wildlife Refuge, Hendry Correctional, Miccosukee Indian
  Reservation, Big Corkscrew Island, Vineyards, Naples Park, Felda,
  Rotenberger Wildlife Refuge, Naples Manor, Miccosukee Service Plaza
  and Big Cypress Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2642 8166 2642 8156 2659 8156 2655 8089
      2640 8067 2617 8081 2602 8178 2615 8185
TIME...MOT...LOC 2043Z 130DEG 23KT 2626 8180 2625 8088

MM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:21 PM EDTSpecial Weather StatementMFLMartin24 min
Jun 28, 2:16 PM EDTSpecial Marine WarningMFL59 min
Jun 28, 2:38 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Jun 28, 2:59 PM EDTSpecial Marine WarningMFL61 min
Jun 28, 3:01 PM EDTSpecial Weather StatementMFLGlades44 min
Jun 28, 3:24 PM EDTSpecial Weather StatementMFLMiami-Dade51 min
Jun 28, 3:53 PM EDTSpecial Weather StatementMFLMonroe52 min
Jun 28, 4:14 PM EDTSpecial Weather StatementMFLBroward46 min
Jun 28, 4:20 PM EDTSpecial Weather StatementMFLCollier40 min
Jun 28, 4:32 PM EDTSpecial Marine WarningMFL58 min
Jun 28, 4:40 PM EDTSpecial Weather StatementMFLPalm Beach50 min
Jun 28, 4:43 PM EDTSpecial Weather StatementMFLCollier, Hendry47 min
Jun 28, 4:53 PM EDTSpecial Marine WarningMFL52 min
Jun 28, 5:20 PM EDTSpecial Weather StatementMFLCollier, Hendry40 min
Jun 28, 5:50 PM EDTSpecial Marine WarningMFL58 min
Jun 28, 5:52 PM EDTSpecial Weather StatementMFLHendry38 min
Jun 28, 6:29 PM EDTSpecial Weather StatementMFLGlades46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.